Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 12, 2009, 9:06 PM MDT for Taos County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2009, 9:06 PM MDT (03:06 UTC)
- Expired
- Sep 12, 2009, 11:00 PM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Taos County, NM
The radar
The Albuquerque radar (KABX), 174 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 130306 FFWABQ NMC055-130500- /O.NEW.KABQ.FF.W.0027.090913T0306Z-090913T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 906 PM MDT SAT SEP 12 2009 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TAOS COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 1100 PM MDT * AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAD FALLEN FROM A THUNDERSTORM NEAR RANCHOS DE TAOS...OR ABOUT 6 MILES WEST OF TAOS. STRONG FLOWS AND HIGH RIVER STAGES MAY BE OCCURRING IN RIO PUEBLO DE TAOS FROM RANCHITO DOWNSTREAM TO THE RIO GRANDE. AREAS IMPACTED INCLUDE THE ORILLA VERDE RECREATION AREA...AND SOUTHERN PORTIONS OF THE TAOS INDIAN RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. DO NOT CAMP OR HIKE IN NARROW OR STEEP TERRAIN. BE PREPARED TO MOVE TO A PLACE OF SAFETY IF RISING WATERS THREATEN. && LAT...LON 3641 10572 3647 10560 3637 10551 3631 10574 $$ SHY/SHOEMAKE
2 follow-up statements
000 WGUS75 KABQ 130401 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1001 PM MDT SAT SEP 12 2009 NMC055-130500- /O.CON.KABQ.FF.W.0027.000000T0000Z-090913T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAOS- 1001 PM MDT SAT SEP 12 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR CENTRAL TAOS COUNTY... AT 955 PM MDT...FLASH FLOOD CONDITIONS CONTINUE FOR THE RIO PUEBLO DE TAOS FROM RANCHITO TO THE CONFLUENCE WITH THE RIO GRANDE. THIS INCLUDES LOCATIONS ALONG STATE ROAD 570 FROM THE RIO GRANDE GORGE VISITORS CENTER TO THE ORILLA VERDE RECREATION AREA...AND SOUTHERN PORTIONS OF THE TAOS INDIAN RESERVATION. LOCATIONS IMPACTED INCLUDE... LOS CORDOVAS... RANCHITO... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER GROUND. DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN STEEP...NARROW CANYONS. && LAT...LON 3641 10572 3647 10560 3637 10551 3631 10574 $$ SHY/SHOEMAKE
000 WGUS75 KABQ 130453 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1053 PM MDT SAT SEP 12 2009 NMC055-130502- /O.EXP.KABQ.FF.W.0027.000000T0000Z-090913T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAOS- 1053 PM MDT SAT SEP 12 2009 ...FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM MDT FOR CENTRAL TAOS COUNTY... THE RIO PUEBLO DE TAOS STREAM GAGE SOUTHWEST OF TAOS INDICATES THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR WIDESPREAD FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3641 10572 3647 10560 3637 10551 3631 10574 $$ SHY/SHOEMAKE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:00 PM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Sep 12, 3:00 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT SEP 12 2009 .DISCUSSION... WEAK UPPER LEVEL DISTURBANCE OVER FAR SW NM WHILE STRONGER LOW PRESSURE SYSTEMS WERE OVER CNTRL TX...ALONG THE SD AND WY BORDER AND OFF THE W COAST. MOIST E LOW LEVEL FLOW OVER THE ERN PLAINS HELPING FUEL THUNDERSTORM DEVELOPMENT ALONG THE E SLOPES OF THE CNTRL MOUNTAINS AND SE PLAINS. ISOLATED STORMS ARE NOW FIRING OVER THE WRN HIGH TERRAIN. SHOWERS AND STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGH THIS EVENING BEFORE DIMINISHING AROUND AND AFTER MIDNIGHT. MAIN CONCERN WILL BE HEAVY RAIN FROM SLOW MOVING STORMS. A LOCALIZED FLASH FLOOD EVENT IS POSSIBLE IN A FEW SPOTS. WEAK RIDGING FOR SUN THROUGH TUE BETWEEN THE TX STORM AND ANOTHER STORM MOVING INTO CA. WE WILL LIKELY SEE SOME REDUCTION IN CONVECTION EACH DAY BUT SUFFICIENT MOISTURE REMAINING TO RECYCLE SHOWERS AND STORMS. MODELS IN AMAZING AGREEMENT ON BRINGING WRN STORM INTO UT TUE... STALLING IT THROUGH WED...THEN DRIFTING IT SE INTO NE FOR THE END OF NEXT WEEK INTO THE WEEKEND. MEANWHILE ANOTHER BACK DOOR COLD FRONT WILL DROP S TUE NIGHT ACROSS THE ERN PLAINS AND SQUEEZE THROUGH THE GAPS AND PASSES OF THE CNTRL MOUNTAINS INTO THE RIO GRANDE VALLEY. THIS WILL INCREASE THE LOW LEVEL MOISTURE OVER MOST OF THE STATE WHILE THE WRN STORM DRAWS MID AND HIGH LEVEL MOISTURE N INTO NM. THIS ADDS UP TO AN INCREASE IN SHOWERS AND STORMS FROM THU THROUGH AT LEAST SAT. HIGH PRESSURE IS THEN FORECAST TO BUILD IN FROM THE NW. CHJ && .AVIATION... LOW LEVEL UPSLOPE FLOW OF COOL MOIST AIR FROM W TX INTO EASTERN NM WILL PERSIST THROUGH THE EARLY NIGHTTIME HOURS. SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOPED SATURDAY AFTERNOON WILL LINGER THROUGH ABOUT MIDNIGHT...WITH A FEW STORMS REDEVELOPING AND PERSISTING WELL PAST MIDNIGHT. MVFR CONDITIONS ARE EXPECTED IN SHOWERS AND THUNDERSTORMS. PATCHY LOW CLOUDS AND FOG WILL DEVELOP OVERNIGHT FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS TO THE TEXAS BORDER. AREAS OF IFR CONDITIONS ARE POSSIBLE BY DAYBREAK SUNDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... LOW LEVEL MOISTURE BEING TRANSPORTED FROM EAST TO WEST SATURDAY KEPT THE AIRMASS ACROSS THE NORTHERN HALF OF NEW MEXICO RIPE FOR SHOWER AND THUNDERSTORM DEVELOPMENT FOR ALL BUT THE EAST CENTRAL PLAINS AND FAR NORTHEAST. MOST OF THE SHOWERS AND STORMS WILL DIMINISH BY LATE SATURDAY...BUT THE MOISTURE WILL REMAIN OVER THE AREA FOR SUNDAY. SHOWERS AND THUNDERSTORMS WILL FAVOR THE WESTERN TWO THIRDS OF OUR REGION SUNDAY EVEN THOUGH SURFACE DEWPOINTS WILL REMAIN RATHER HIGH OVER THE EASTERN PLAINS. MIN RH SUNDAY WILL GENERALLY RANGE FROM 30 TO 40 PERCENT IN THE UNSEASONABLY MOIST AIRMASS...EXCEPT IN THE FAR NORTHWEST CORNER OF NEW MEXICO WHERE SLIGHTLY DRIER AIR WILL ALLOW FOR MIN RH RANGING FROM 20 TO 30 PERCENT. A TROUGH ALOFT MOVING INTO THE GREAT BASIN FROM THE WEST MONDAY INTO TUESDAY WILL KEEP SHOWERS AND STORMS ACTIVE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO. SOUTHWEST NEW MEXICO MAY SEE THE START OF A DRYING TREND TUESDAY AS WESTERLY WINDS ALOFT TRY TO BECOME MORE DOMINANT. THE MID WEEK OUTLOOK REMAINS SOMEWHAT UNCERTAIN AS THE UPPER LEVEL TROUGH COULD STALL OUT OVER THE FOUR CORNERS REGION AND ALLOW FOR MOISTURE TO LINGER ACROSS NORTHERN AND EASTERN NEW MEXICO. IF THE LOW ALOFT WERE TO STAY FURTHER NORTH...THEN DRIER AIR COULD SPREAD FURTHER NORTH AND EAST FROM SOUTHEAST AZ AND SOUTHWEST NM. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 82 55 82 / 20 20 30 20 DULCE........................... 44 76 43 79 / 50 30 30 20 CUBA............................ 46 76 45 79 / 70 40 40 30 GALLUP.......................... 50 76 50 77 / 30 30 30 20 EL MORRO........................ 47 73 46 74 / 50 40 30 30 GRANTS.......................... 49 74 48 79 / 40 30 30 20 QUEMADO......................... 49 74 49 76 / 40 30 30 20 GLENWOOD........................ 54 83 54 84 / 50 20 20 20 CHAMA........................... 41 71 43 74 / 70 40 40 30 LOS ALAMOS...................... 48 70 50 74 / 50 30 30 20 PECOS........................... 47 72 47 76 / 70 40 30 20 CERRO/QUESTA.................... 43 71 41 75 / 60 40 40 20 RED RIVER....................... 37 68 36 70 / 70 50 40 20 ANGEL FIRE...................... 39 70 37 73 / 70 40 40 20 TAOS............................ 45 73 43 78 / 60 30 30 20 ESPANOLA........................ 49 78 50 81 / 40 20 30 20 SANTA FE........................ 49 73 49 76 / 70 30 30 20 SANTA FE AIRPORT................ 50 76 51 80 / 60 30 20 20 ALBUQUERQUE FOOTHILLS........... 55 75 57 80 / 50 20 20 20 ALBUQUERQUE HEIGHTS............. 59 79 60 82 / 50 20 20 20 ALBUQUERQUE VALLEY.............. 59 80 59 84 / 50 20 20 20 ALBUQUERQUE WEST MESA........... 57 78 58 83 / 50 20 20 20 LOS LUNAS....................... 57 80 58 85 / 40 20 20 20 RIO RANCHO...................... 55 77 58 84 / 50 20 20 20 SOCORRO......................... 56 80 58 87 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 46 72 47 75 / 70 40 20 20 MORIARTY/ESTANCIA............... 49 75 51 79 / 50 30 20 20 CLINES CORNERS.................. 48 73 48 78 / 60 40 30 20 GRAN QUIVIRA.................... 51 75 52 81 / 50 30 20 20 CARRIZOZO....................... 51 78 54 83 / 30 20 20 10 RUIDOSO......................... 46 71 48 75 / 40 40 20 20 CAPULIN......................... 49 69 49 75 / 50 20 20 20 RATON........................... 47 74 46 79 / 60 20 20 20 LAS VEGAS....................... 46 71 46 77 / 60 30 30 20 CLAYTON......................... 53 74 52 81 / 40 20 10 10 ROY............................. 51 73 50 78 / 40 20 20 10 CONCHAS......................... 53 77 54 83 / 40 20 10 10 SANTA ROSA...................... 54 77 54 82 / 40 20 10 10 TUCUMCARI....................... 55 78 55 85 / 30 20 10 10 CLOVIS.......................... 56 76 55 83 / 30 10 10 10 PORTALES........................ 57 77 55 84 / 30 10 10 10 FORT SUMNER..................... 56 78 55 85 / 30 10 10 10 ROSWELL......................... 58 81 59 87 / 30 10 10 10 PICACHO......................... 55 78 54 84 / 40 20 10 10 ELK............................. 50 72 51 79 / 40 40 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/07
Hazardous weather outlook, Sep 12, 6:00 AM MDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT SEP 12 2009 NMZ501>540-131200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY AND TONIGHT ALONG THE CENTRAL MOUNTAIN CHAIN AND OVER THE NORTHEAST HIGHLANDS. SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG THE CENTRAL MOUNTAIN CHAIN SUNDAY AND SUNDAY EVENING. SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-888-386-7637. GUYER
In the hours before
Special weather statement, Sep 12, 4:37 PM MDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 PM MDT SAT SEP 12 2009 NMZ504-510-511-517-122315- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- 437 PM MDT SAT SEP 12 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHERN SANDOVAL COUNTY AND SOUTHERN RIO ARRIBA COUNTY... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHWEST OF LINDRITH. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE COYOTE...GALLINA...GHOST RANCH...LA JARA...REGINA AND YOUNGSVILLE. THIS INCLUDES HIGHWAY 550...STATE ROAD 537...STATE ROAD 96...AND THE JICARILLA RESERVATION. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3644 10641 3577 10658 3617 10734 3634 10726 TIME...MOT...LOC 2236Z 289DEG 6KT 3623 10719 SHY
Special weather statement, Sep 12, 5:02 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 502 PM MDT SAT SEP 12 2009 NMZ512-518-521>523-122345- CENTRAL HIGHLANDS-ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 502 PM MDT SAT SEP 12 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANTA FE COUNTY... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GOLDEN. THE STRONG THUNDERSTORM WAS MOVING EAST AT 5 MPH. AMATEUR RADIO OPERATORS HAVE ALREADY REPORTED DIME SIZE HAIL WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLISTEO...LAMY...LOS CERRILLOS...MADRID AND STANLEY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3551 10581 3504 10588 3518 10637 3546 10629 TIME...MOT...LOC 2302Z 180DEG 0KT 3534 10621 SHY
Special weather statement, Sep 12, 5:46 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 PM MDT SAT SEP 12 2009 NMZ503-504-510-511-516-517-130030- FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-UPPER RIO GRANDE VALLEY- 546 PM MDT SAT SEP 12 2009 ...STRONG THUNDERSTORM MOVING OVER CENTRAL RIO ARRIBA COUNTY... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHEAST OF ENSENADA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABIQUIU...BRAZOS...CANJILON...CANON PLAZA...CEBOLLA AND EL RITO. THIS INCLUDES HIGHWAY 84...STATE ROADS 110 AND 111...STATE ROAD 554...AND HIGHWAY 285. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3673 10592 3603 10618 3658 10706 3691 10677 TIME...MOT...LOC 2344Z 290DEG 8KT 3666 10636 SHY
Special weather statement, Sep 12, 6:06 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 606 PM MDT SAT SEP 12 2009 NMZ504-507-511-518-519-521-130045- ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-WEST CENTRAL HIGHLANDS- 606 PM MDT SAT SEP 12 2009 ...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHERN SANDOVAL COUNTY... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER FROM RIO RANCHO TO 6 MILES WEST OF SAN FELIPE PUEBLO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RIO RANCHO...BERNALILLO...ALGODONES...COCHITI LAKE...COCHITI PUEBLO...DOMINGO...JEMEZ PUEBLO AND LA BAJADA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3583 10610 3530 10607 3524 10693 3555 10699 TIME...MOT...LOC 0005Z 256DEG 14KT 3546 10652 SHY
Special weather statement, Sep 12, 6:48 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 648 PM MDT SAT SEP 12 2009 NMZ511-518-519-521-130115- ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- 648 PM MDT SAT SEP 12 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANDOVAL COUNTY... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PEAS NEAR SAN FELIPE PUEBLO. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALGODONES...DOMINGO...SANTA ANA PUEBLO...SANTO DOMINGO PUEBLO...AND PORTIONS OF INTERSTATE 25 BETWEEN MILE MARKERS 240 AND 260. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. && LAT...LON 3553 10626 3524 10627 3532 10676 3561 10664 TIME...MOT...LOC 0047Z 299DEG 7KT 3541 10648 SHOEMAKE
Special weather statement, Sep 12, 7:20 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 PM MDT SAT SEP 12 2009 NMZ511-518-519-521-130145- ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- 720 PM MDT SAT SEP 12 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANDOVAL COUNTY... AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PEAS NEAR SANTA ANA PUEBLO. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALGODONES AND SAN FELIPE PUEBLO...AS WELL AS PORTIONS OF INTERSTATE 25 BETWEEN MILE MARKERS 242 AND 252. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. && LAT...LON 3546 10624 3524 10629 3534 10675 3556 10669 TIME...MOT...LOC 0118Z 294DEG 5KT 3538 10646 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:06 PM MDT | Special Weather Statement | ABQ | Sandoval | 39 min |
| Sep 12, 6:48 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Sep 12, 7:20 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Sep 13, 12:25 AM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 110 min |
| Sep 13, 1:57 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Sep 13, 2:34 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 86 min |
| Sep 13, 4:31 PM MDT | Special Weather Statement | ABQ | Taos | 29 min |
| Sep 13, 4:51 PM MDT | Areal Flood Advisory | ABQ | San Juan | 114 min |
| Sep 13, 5:03 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, San Juan | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.